Virginia, 2011Flooding in Virginia, April 14, 2011
April 14, 2011 · NWS LWX · 23 events in 4 counties and zones
Strong southerly flow at the low levels brought northward a highly moist atmosphere from the Gulf of Mexico into the Mid-Atlantic. Widespread moderate to heavy rain developed in advance of a slow moving cold front on the morning of the 14th, causing flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong southerly flow at the low levels brought northward a highly moist atmosphere from the Gulf of Mexico into the Mid-Atlantic. Widespread moderate to heavy rain developed in advance of a slow moving cold front on the morning of the 14th, causing flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Apr 14, 4:45 AM EST, 3 hours 15 minutes earlier.
Area forecast discussion, Apr 14, 4:45 AM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
545 AM EDT THU APR 14 2011
.SYNOPSIS...
HIGH PRESSURE WILL BUILD ACROSS THE REGION TODAY. A WEAK BACKDOOR
COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. HIGH PRESSURE BUILDS
BACK IN FROM THE NORTH ON FRIDAY. A COLD FRONT WILL AFFECT THE
REGION SATURDAY AND SATURDAY NIGHT. HIGH PRESSURE RETURNS FOR SUNDAY
AND TO START NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
ADDED FOG TO GRIDS ACROSS THE ALLEGHENY AND POTOMAC HIGHLANDS.
KW99 HAS BEEN DOWN TO LESS THAN 1/4SM...WITH CBE HAVING BEEN DOWN
TO 3/4SM FOR A TIME /ALTHOUGH HAS COME UP SINCE/. FOGGY AREAS IN
THOSE LOCATIONS SHOULD BURN OFF SHORTLY AFTER SUNRISE. REST OF THE
CWA SHOULD REMAIN FOG FREE THIS MORNING.
HIGH PRESSURE BUILDS ACROSS THE MID ATLANTIC TODAY. THERE MAY BE
SOME STRATOCU ACROSS EXTREME NORTHEAST MARYLAND TO START THE DAY IN
ADDITION TO SOME CIRRUS MAINLY WEST OF THE BLUE RIDGE...OTHERWISE
HIGH PRESSURE AND THE SUBSIDENCE THAT ACCOMPANIES IT WILL BRING A
DECENT AMOUNT OF SUNSHINE TODAY WITH HIGH TEMPERATURES BACK TO
AROUND NORMAL FOR THIS TIME OF YEAR.
A WEAK COLD FRONT OVER THE GREAT LAKES WILL SINK TO THE SOUTH
TODAY...PASSING THROUGH THE MID ATLANTIC AS A BACKDOOR FRONT
OVERNIGHT. FRONT MAY BRING A FEW CLOUDS...BUT IMPACT IS EXPECTED TO
RELATIVELY SMALL. LIGHT NORTHWEST WINDS WILL SHIFT TO NORTHEAST
BEHIND THE FRONT.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
FRIDAY...MID LEVEL RIDGE WEDGED BETWEEN THE DEVELOPING LOW OVER THE
CENTRAL CONUS AND AN UPPER TROUGH OVER ERN CANADA RESULTS IN CENTER
OF SFC HIGH PRESSURE AREA TO BUILD SOUTHEAST ACROSS NEW ENGLAND
THROUGH THE DAY. SFC THROUGH H85 FLOW VEERS FROM NLY TO ELY IN THE
MORNING...WITH CLOUDS ASSOCIATED WITH THE ONSHORE FLOW QUICKLY
OVERSPREADING THE CWA. CLOUDS THICKEN THROUGH THE DAY...WITH CHANCES
OF RAIN BLUE RIDGE AND WEST. LIMITED MAX TEMPS TO THE MID TO UPR 50S
FOR THE NRN 2/3 OF THE CWA AS THE CAD WEDGES IN...BASED ON RAW
GFS/SREF BLEND.
FRIDAY NIGHT...CENTRA CONUS LOW LIFTS NORTH TO THE GREAT LAKES WITH
COLD FRONT APPROACHING THE MID ATLANTIC. SELY LLJ OVERRIDES THE CAD
WEDGE...LOWERING CEILINGS AND ALLOWING DRIZZLE/RAIN TO DEVELOP
ACROSS THE CWA. INTRODUCED 100 POPS WEST OF THE BLUE RIDGE /THOUGH
ELY FLOW WILL ALLOW MAX POPS ON ERN SLOPES OF THE BLUE RIDGE MTNS/.
MIN TEMPS MID TO UPR 40S IN CLOUDS AND INCREASING RAIN. QPF UP TO A
QUARTER OF AN INCH FOR HIGHER ELEVATIONS.
SATURDAY...CLOCKWISE LOOPING HODOGRAPH AND DEEP SATURATION SUGGEST A
LOW CAPE/HIGH SHEAR ENVIRONMENT. THE WEDGE SHOULD PERSIST...KEEPING
ACTIVITY WELL ELEVATED FOR THE ERN 2/3 OF THE CWA...PERHAPS SOME SFC
BASED ACTIVITY WEST OF THE SHEN VLY. MAIN THREAT IS FLASH FLOODING
FROM THE LIKELY HEAVY RAIN WITH EMBEDDED THUNDERSTORMS IN ADVANCE OF
THE COLD FRONT. ANTECEDENT EVENT /YESTERDAY/ PRODUCED SPORADIC FLASH
FLOODING AND SOME RIVER FLOODING FOR THE UPPER POTOMAC. WITH HIGHER
SOIL MOISTURE BEFORE THIS EVENT...WHICH WILL LIKELY RESULT IN
GREATER PRECIP TOTALS...RIVER FLOODING IS EXPECTED TO FOLLOW THE
FLASH FLOOD THREAT. QPF 1 TO 1.5 INCHES WITH LOCALLY HIGHER AMOUNTS
DEPENDENT MOSTLY ON CONVECTIVE ACTIVITY. MAX TEMPS DEPENDENT ON
STRENGTH OF THE WEDGE...CARVED OUT MID TO UPR 50S IN A COMMON WEDGE
PATTERN EAST OF THE BLUE RIDGE NORTH FROM KCHO...THERE WILL ALMOST
CERTAINLY BE A MUCH SHARPER GRADIENT...WHICH WILL BE FLESHED OUT IN
THE COMING FCSTS. THE EXTENDED ONSHORE FLOW SHOULD RESULT IN SOME
COASTAL FLOODING CONCERNS /SEE SECTION BELOW/.
SATURDAY NIGHT...COLD FRONT PUSHES THROUGH WITH 00Z EURO/GFS/NAM ALL
CLEARING THE CWA EAST OF THE ALLEGHENY FRONT OF PRECIP AROUND
MIDNIGHT /NAM BEING THE SLOWEST WITH THE SYSTEM...KEEPING SHRA IN
THE BALT-WASH AREA INTO THE EARLY MORNING/. TEMPS DROP RAPIDLY POST
FROPA...MIXING SHOULD HOLD OFF FOG. UPSLOPE RAIN SHOWERS PERSIST
THROUGH THE NIGHT WEST OF THE ALLEGHENY FRONT...WITH H85 TEMPS -2C
IN MOST MODELS...MAY SEE A WET SNOWFLAKE OR TWO...NO ACCUM. MIN
TEMPS MID 40S SHEN VLY...AROUND 50F EAST OF THE BLUE RIDGE...DEPENDS
ON FRONTAL TIMING AND POST FROPA CLEARING.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
MAINLY ZONAL FLOW THEN INTO EARLY NEXT AS A TROUGH DIGS INTO THE WRN
CONUS. TEMPS NEAR NORMAL FOR THE EARLY PART OF THE WEEK. CENTRAL
PLAINS CYCLOGENESIS THROUGH THE MID WEEK WITH BERMUDA SFC HIGH
PROVIDING A WARMUP FOR THE MID ATLANTIC THROUGH THE MID WEEK. KEPT
CHANCE POPS THROUGH MOST OF THE MID WEEK AS ANY SHORTWAVE IN THE
ZONAL FLOW COULD SET OFF SOME RAIN SHOWERS.
&&
.AVIATION /10Z THURSDAY THROUGH MONDAY/...
WITH HIGH PRESSURE BUILDING IN TODAY...VFR CONDITIONS UNDER A 5 TO
10 KNOT NORTHWEST WIND CAN BE EXPECTED. WEAK BACKDOOR FRONT PASSES
SOUTH TONIGHT WITH LITTLE IMPACT SAVE FOR A WIND SHIFT TO THE
NORTHEAST.
ONSHORE FLOW INCREASES CLOUDS FRIDAY...PERHAPS MVFR CIGS BY THE LATE
AFTERNOON. IFR CIGS LIKELY WITH INCREASING CHANCES FOR RAIN FRIDAY
NIGHT AS WEDGE STRENGTHENS WITH STRONG SELY FLOW JUST OFF THE SFC.
RAIN...HEAVY AT TIMES SATURDAY...CHANCE FOR THUNDERSTORMS IN THE
AFTERNOON AND EVENING. FROPA SATURDAY NIGHT WITH WLY FLOW GUSTING 25
TO 30 KT BY SUNDAY AFTERNOON. QUIETER WEATHER THEN INTO NEXT WEEK.
&&
.MARINE...
NORTHWEST WIND MAY BE UP TO AROUND 15 KNOTS THROUGH THE MID AND
LOWER TIDAL POTOMAC TODAY...OTHERWISE AROUND 10 KNOTS ACROSS THE
WATERS TODAY. WEAK BACKDOOR FRONT MOVES SOUTH TONIGHT WITH WINDS
SHIFTING TO THE NORTHEAST LATE.
SFC HIGH BUILDING TO THE NORTH BRINGS ONSHORE FLOW FRIDAY. RAISED AN
SCA FOR ALL WATERS EXCEPT THE TIDAL POTOMAC ABOVE INDIAN HEAD FOR
FRIDAY AFTERNOON. ELY FLOW INCREASES FRIDAY NIGHT...THEN SELY
SATURDAY AHEAD OF A COLD FRONT. STRONG SCA/POSSIBLE GALE SATURDAY
AFTERNOON/EVENING BEFORE THE FROPA SATURDAY NIGHT. WITH WLY FLOW
GUSTS TO AROUND 25 KT BY SATURDAY AFTERNOON...THE SCA HEADLINE WILL
NEED TO CONTINUE THROUGH SUNDAY EVENING. SWLY FLOW THEN INTO NEXT
WEEK.
&&
.HYDROLOGY...
FLOOD WARNING AT SPRINGFIELD WAS CANCELLED EARLIER. CREST OCCURRED
LAST EVENING AT 16.1 FT. POINT DROPPED BELOW FLOOD STAGE BY MIDNIGHT
AND WILL CONTINUE TO FALL BELOW ACTION STAGE EARLY THIS MORNING.
MILLVILLE WILL REMAIN IN ACTION STAGE TODAY...BUT SHOULD REMAIN
BELOW THE 13.5 FT FLOOD STAGE. HIGHEST LEVEL LOOKS TO BE AROUND
10.5 FT THIS AFTERNOON BEFORE FALLING.
SATURDAY - WITH POSSIBLE RAINFALL AMOUNTS OF 1 TO 2 INCHES...
LOCALLY HIGHER...AND MOIST ANTECEDENT CONDITIONS...FLASH FLOODING
WILL BE POSSIBLE. GUIDANCE STILL SUGGESTS THAT HIGHEST QPF WILL BE
ACROSS POTOMAC HIGHLANDS...WHERE FLASH FLOOD GUIDANCE IS ALSO
LOWEST...SO THREAT OF FLASH FLOODING MAY BE ENHANCED WEST OF THE
BLUE RIDGE. WITH THE EXPECTED MAGNITUDE AND COVERAGE OF THIS
PRECIPITATION EVENT...MAINSTEM RIVER FLOOD WOULD ALSO OCCUR THIS
WEEKEND.
&&
.TIDES/COASTAL FLOODING...
EASTERLY WIND COMPONENT WILL CAUSE POSITIVE TIDAL ANOMALIES TO
INCREASE FRIDAY THROUGH SATURDAY. ITS STILL A LITTLE TOO EARLY TO
PINPOINT DETAILS...THIS ALONG WITH A FULL MOON IS EXPECTED
TO CREATE A COASTAL FLOOD THREAT...PARTICULARLY FOR THE LATE
SATURDAY HIGH TIDE.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON TO 6 PM EDT FRIDAY FOR
ANZ530>534-536>543.
&&
SYNOPSIS...BPP
NEAR TERM...BPP
SHORT TERM...BAJ
LONG TERM...BAJ
AVIATION...BAJ/BPP
MARINE...BAJ/BPP
HYDROLOGY...BPP/BAJ
TIDES/COASTAL FLOODING...BPP/BAJHazardous weather outlook, Apr 14, 5:33 AM EST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
633 AM EDT THU APR 14 2011
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
151000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
633 AM EDT THU APR 14 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A SMALL CRAFT ADVISORY IS IN EFFECT FOR PORTIONS OF THE TIDAL
POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY FRIDAY AFTERNOON. THE
SMALL CRAFT ADVISORY WILL LIKELY NEED TO BE EXTENDED INTO FRIDAY
NIGHT AND THE WEEKEND. GALES ARE ALSO POSSIBLE SATURDAY AFTERNOON
AND EVENING.
LOW PRESSURE MAY BRING HEAVY RAIN TO THE AREA SATURDAY. FLASH
FLOODING IS POSSIBLE. THERE IS ALSO A SLIGHT RISK OF SEVERE
THUNDERSTORMS SATURDAY AFTERNOON AND EVENING ACROSS THE NORTH
CENTRAL VIRGINIA PIEDMONT OVER TOWARD LOWER SOUTHERN MARYLAND.
MINOR COASTAL FLOODING IS POSSIBLE ALONG THE WESTERN SHORE OF THE
CHESAPEAKE BAY AND TIDAL POTOMAC RIVER DURING TIMES OF HIGH TIDE
LATE SATURDAY AND SATURDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-151000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
633 AM EDT THU APR 14 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
LOW PRESSURE MAY BRING HEAVY RAIN TO THE AREA FRIDAY NIGHT AND
SATURDAY. FLASH FLOODING IS POSSIBLE...PARTICULARLY ACROSS THE
POTOMAC HIGHLANDS. THERE IS ALSO A SLIGHT RISK OF SEVERE
THUNDERSTORMS SATURDAY AFTERNOON AND EVENING ACROSS THE CENTRAL
SHENANDOAH VALLEY INTO THE NORTH CENTRAL VIRGINIA PIEDMONT.
MAINSTEM RIVER FLOODING MAY BE POSSIBLE AT POINTS WEST OF THE BLUE
RIDGE ON SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Flood, Clarke
- When
- April 14, 8:00 AM EST to 3:00 PM EST
- Where
- Clarke County, 1.48 mi SSW of Wadesville to 2.42 mi SW of Wadesville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.230, -78.040
Old Charles Town Road was closed due to flooding on Opequon Creek.
Flood, Clarke
- When
- April 14, 8:00 AM EST to 3:00 PM EST
- Where
- Clarke County, 1.38 mi N of Double Tollgate to 1.66 mi N of Double Tollgate
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.070, -78.130
Nations Spring Road was closed due to flooding on Wrights Run.
Flood, Frederick
- When
- April 14, 8:00 AM EST to 3:00 PM EST
- Where
- Frederick County, 2.25 mi ENE of Hayfield to 1.91 mi ENE of Hayfield
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.240, -78.260
Route 679 was closed between Hayfield Road and Dicks Hollow Road due to flooding on Hogue Creek.
Flood, Frederick
- When
- April 14, 8:00 AM EST to 1:00 PM EST
- Where
- Frederick County, 4.74 mi NNW of Siler to 4.98 mi NNW of Siler
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.416, -78.273
Route 695 was closed between Route 522 and the West Virginia state line due to flooding.
Flood, Frederick
- When
- April 14, 8:00 AM EST to 3:00 PM EST
- Where
- Frederick County, 1.6 mi W of Green Spg to 0.69 mi N of Cedar Grove
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.300, -78.200
Route 731 was closed between Cedar Grove Road and Hunting Ridge Road due to flooding.
Flood, Frederick
- When
- April 14, 8:00 AM EST to 3:00 PM EST
- Where
- Frederick County, 1.62 mi WNW of Green Spg to 0.86 mi WNW of Green Spg
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.313, -78.196
Route 682 was closed between Hunting Ridge Road and Green Spring Road due to flooding.
Flood, Frederick
- When
- April 14, 8:00 AM EST to 3:00 PM EST
- Where
- Frederick County, 1.75 mi ESE of Siler to 1.9 mi SE of Siler
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.340, -78.220
Route 681 was closed between Howards Chapel Road and Light Road due to flooding.
Flood, Frederick
- When
- April 14, 8:00 AM EST to 3:00 PM EST
- Where
- Frederick County, 0.53 mi W of Siler to 0.35 mi NNW of Siler
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.350, -78.260
Route 689 was closed between Bucksaw Lane and Brush Creek Road due to flooding.
Flood, Frederick
- When
- April 14, 8:00 AM EST to 3:00 PM EST
- Where
- Frederick County, 1.75 mi NE of Whitacre to 1.41 mi NNE of Whitacre
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.350, -78.310
Route 699 was closed due to flooding.
Flood, Frederick
- When
- April 14, 8:00 AM EST to 3:00 PM EST
- Where
- Frederick County, 2.76 mi N of Siler to 3.23 mi N of Siler
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.390, -78.250
Route 692 was closed due to flooding.
Flood, Shenandoah
- When
- April 14, 8:00 AM EST to 3:00 PM EST
- Where
- Shenandoah County, 2.16 mi E of Quicksburg to 2.43 mi E of Quicksburg
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.680, -78.640
Route 620 was closed between Cedar Lane and Cardinal Road.
Flood, Shenandoah
- When
- April 14, 8:00 AM EST to 3:00 PM EST
- Where
- Shenandoah County, 0.88 mi NE of Willow Grove to 0.85 mi NNE of Willow Grove
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.840, -78.520
Route 672 was closed due to flooding on the North Fork Shenandoah River.
Flood, Shenandoah
- When
- April 14, 8:00 AM EST to 3:00 PM EST
- Where
- Shenandoah County, 1.75 mi SE of Woodstock to 1.8 mi SE of Woodstock
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.860, -78.500
Route 609 was closed at the North Fork Shenandoah River.
Flood, Shenandoah
- When
- April 14, 8:00 AM EST to 1:00 PM EST
- Where
- Shenandoah County, 0.88 mi SE of Jerome to 0.44 mi SSE of Jerome
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.860, -78.710
Intersection of Routes 611 and 701 was closed due to flooding.
Flood, Shenandoah
- When
- April 14, 8:00 AM EST to 3:00 PM EST
- Where
- Shenandoah County, 1.76 mi ESE of Woodstock to 1.58 mi ESE of Woodstock
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.870, -78.490
Lupton Road was closed due to flooding on North Fork Shenandoah River.
Flood, Shenandoah
- When
- April 14, 8:00 AM EST to 3:00 PM EST
- Where
- Shenandoah County, 0.88 mi NW of Calvary to 1.11 mi NNW of Calvary
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.880, -78.560
Route 682 was closed due to flooding.
Flood, Shenandoah
- When
- April 14, 8:00 AM EST to 3:00 PM EST
- Where
- Shenandoah County, 0.69 mi S of St Luke to 1.01 mi SSW of St Luke
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.890, -78.580
Route 679 was closed due to flooding.
Flood, Shenandoah
- When
- April 14, 8:00 AM EST to 3:00 PM EST
- Where
- Shenandoah County, 2.34 mi SSE of Saumsville to 2.22 mi SSE of Saumsville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.900, -78.480
Artz Road was closed due to flooding on North Fork Shenandoah River.
Flood, Shenandoah
- When
- April 14, 8:00 AM EST to 3:00 PM EST
- Where
- Shenandoah County, 1.75 mi SE of Maurertown to 1.92 mi SSE of Maurertown
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.910, -78.430
Route 600 was closed due to flooding on North Fork Shenandoah River.
Flood, Shenandoah
- When
- April 14, 8:00 AM EST to 3:00 PM EST
- Where
- Shenandoah County, 2.07 mi S of Fishers Hill to 1.99 mi S of Fishers Hill
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.950, -78.380
Bethel Road was closed due to flooding on the North Fork Shenandoah River.
Flood, Shenandoah
- When
- April 14, 8:00 AM EST to 3:00 PM EST
- Where
- Shenandoah County, 0.69 mi S of Fairmont School to 0.83 mi S of Fairmont School
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.020, -78.470
Route 759 was closed at Cedar Creek Road.
Flood, Warren
- When
- April 14, 8:00 AM EST to 3:00 PM EST
- Where
- Warren County, 0.54 mi W of Bentonville to 0.33 mi NW of Bentonville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.830, -78.330
Route 613S was closed from Indian Hollow Road to Wilson Burke Road.
Flood, Warren
- When
- April 14, 8:00 AM EST to 3:00 PM EST
- Where
- Warren County, 0.41 mi N of Front Royal Arpt to 0.55 mi SSW of Milldale
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.956, -78.119
Route 624 was closed from Howellsville Road to Fairground Road.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Arkansas, April 14 to 15, 20116 deaths · 6 injured · $65 million · EF2 · 80 events
- Tornadoes and Hail in Oklahoma, April 14, 20112 deaths · 40 injured · $136,000 · EF3 · 39 events
- Tornadoes and Hail in Oklahoma, April 14, 20116 injured · $507,000 · EF2 · 85 events
- Tornado and Hail in Texas, April 14, 20111 death · $544,000 · EF0 · 63 events
- Tornadoes and Hail in Arkansas, April 14, 20112 injured · $160,000 · EF1 · 8 events
- Blizzard in Kansas, April 14 to 15, 2011$437,000 · 5 events
- Blizzard in Nebraska, April 14 to 15, 2011$200,000 · 2 events
- Tornadoes and Hail in Kansas, April 14, 2011$46,000 · EF0 · 32 events
- High Wind in Kansas, April 14 to 15, 2011$90,000 · 55 kt wind · 11 events
- Hail and Lightning Strikes in Kansas, April 14, 2011$101,000 · 1 in hail · 5 events
- Debris Flow in California, April 14, 2011$100,000 · 1 event
- High Wind in Kansas, April 14 to 16, 2011$49,000 · 58 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 301790, 301793, 301795, 301904, 301905, 301906, 301907, 301909, 301913, 301914, 301915, 301916, 301917, 301918, 301919, 301922, 301931, 301932, 301935, 301936, 301939, 301940, 301947.